The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Venlafaxine (Effexor)....here we go!!!!


#141

I’ve read Dr Hain stating on his website he prefers to restrict the dose to 37.5 because withdrawal from that level is less problematic but I think @flutters said he has since agreed to slightly higher doses.@Julation on here on a thread entitled Effexor XR was obtaining good results within one month at 75mg. Sorry but my Ipad won’t let me link currently, I would if I could. Helen


#142

Helen
I have 24/7 balance issues and dizziness which range from being a 5/7 out of a scale of 10 in familiar places like my home unless i do something to increase it like hanging out washing or ironing to 7/9 out of 10 when going outside or shops or work or anywhere with too much stimuli…i almost was 11 out of 10 the last time i was in an airport so yeah my symptoms increase the more thats going on around me. And sometimes im bedridden due to it. Now i dont feel as confused and mixed up when outdoors…does that make sense? Not as drunk feeling.
Jo x


#143

@Jojo65 I am glad is working and its showing improvements quickly. @Onandon03 and @Sue1, its true that Hain prefers sticking to 37.5mg, but other neuros are ok with increasing it to higher dosages. In the facebook group many are on 150mg, some even higher. I am worried about withdrawal of course, but I am trusting that if / when I decide to come off of it or reduce the dose, I will be able to handle it. You have to be careful, as with everything.


#144

Great Jo thanks for that. Bang goes another theory. I was surmising maybe your quick Bounce Back could hv bn because you’d never quite reached the 24/7, ie your system still regained its ability to stop between acute exposure, but that’s obviously not so in your case. Thanks for explaining. Helen


#145

Jo this is so amazing to hear I am so so happy for you !:blush::blush::blush::grimacing::grimacing::grimacing: xxxx


#146

I agree Helen ! I am def going to ask dr s for this med I know someone else on Fb who also just got 90% on Effexor after trialling many drugs x


#147

Thank you Amy…i think you suffer a lot of " outdoor" symptoms as me…and this med is helping with that.
Jo x


#148

Honestly you have made me convinced that if my trial of pitz isn’t successful I am asking for this med ! I can’t help but think if something will work it will help quickly and you are proving my theory correct with 50% in 14 days :grimacing::blush: long may it continue xx


#149

Let us know how you get on with the Ami…good luck xx
Jo x


#150

Thanks will do :slight_smile: x


#151

Well, Amy, read a paper backalong said you should see results from Ami within a month and with Propranolol with six months, so not sure how that fits your theory. It’s brilliant if one sees quick results. Jo’s speed of improvement seems amazing, and I remember @turnitaround saying Ami helped him within four days I think he said it was, so fingers crossed. It would be very interesting to know what Dr S says if you ask him for Effexor. I’d find it fascinating to know why they choose the drugs they do for each patient and why they put them in what order. Perhaps they go solely on their own previous experience of success, matching like for like maybe. Or do they not use a particular one out of personal preference, difficulty of withdrawal or whatever. I’m beginning to wish I could be a fly on their consulting room wall some days Now I know why I dreamt about Sherlock Holmes the other night. Must have a secret yearning to be a detective, eh and get to the bottom of the mystery. Helen


#152

Glad to hear this, Jo! We’ve been on a similar Effexor schedule; I’ve been at 37.5mg for just about a week now. I noticed the visual issues and outdoor walking improved a lot, quite quickly. I am kind of headachy and just lethargic, but I have had a pretty bad head cold for about a week so that may have something to do with it.

I’m also incredibly unmotivated and undisciplined about exercise etc., which is weird. When I felt worse a couple of months ago I still managed to get myself out the door in the mornings to work out. More of a struggle now, but that is not the Effexor’s fault, I don’t think. I am wondering if I need to go up further on the Effexor to really boost things but will wait a few weeks till I see a neurologist to inquire about that.

Really glad to hear that you are having some relief.


#153

Thanks so much…it looks like we are identical in how this drug is helping us. Your headache could well be unrelated if you are suffering a nasty cold…im also very tired and could sleep on a clothes line by an evening. All we can do now is take our meds and pray for more improvement🤞
Jo xx


#154

That tired, headachey, questionable stomach thing goes away about two weeks after you start taking Effexor. It returns every time you titrate up.


#155

I heard this too I stand by my thoughts that a lot of meds do take weeks to quick in . Or at least enough that you know they’re working :slight_smile: il keep you updated . As for dr s and drugs I think he told me because certain meds work on the part of the brain that’s irritated but when I see him in December I’m definatley ask . It’s all very interesting , he was against prop but it worked wonders for you all so interesting. Effexor I don’t think he was keen on because of withdrawal


#156

Good to know Emily…thanks
Jo x


#157

Ah, not to use Effexor because of the withdrawal. That makes sense. I remember you saying before abt it depending on what area of the brain involved. Amazing to think they’d never hv developed the knowledge they hv of that without the First World War soldiers and all those head injuries and that’s a hundred years ago next month it ended. Helen


#158

Withdrawal only matters if you ever plan on quitting it. I don’t. It might be a deal with the devil, but I’ll take it - and give him a cash tip for his trouble.


#159

Lol :rofl::wink: very true, it’s how I feel about it too


#160

Oh Emily, that is fantastic to hear! It would be great if the headache and lethargy subside somewhat. I increased to 37.5mg of Effexor XR a week ago.

I have not wanted to complain because I have been waiting so long for the drunkey dizziness and visual distortion to lessen, and they finally have, quite a bit. I feel yucky and tired, but I can’t say I really feel hugely migraine-disabled, so I have to remember that this is a good change. I’ve been thinking it’s just my own laziness plus a cold, and that I need to kick my own ass to start getting more active. It is really nice to know that things might get a bit easier. I don’t feel well or out of the woods yet, but I’m think this med is more helpful for me.

And in general I would like to encourage anyone who lives with the drunky/dizzy/off-balance/floaty awfulness. Effexor XR has had a substantial impact on those symptoms for me, and I did not think there was anything on earth that would help. The solution is not the same for everyone, but given all the approaches that are available, do not give up trying.